[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] Strange Infusion Site Problem

Over the last 15 years or so I have sometimes had a
small amount of blood back-up into the cannula and
barely appear in the set just outside of my skin.

Over the last 12 hours I have had the same thing - but
WORSE - happen not once, but TWICE on two different

Last night around our late dinner time my BG kept
creeping up.  I finally decided to take a look at the
site & saw blood in the tubing about an inch or so
beyond the actual set.  This was just AFTER a bolus.

I yanked it & put in a new set in a completely
different place.  Took 10 units via syringe to try to
get my BG back down from 350 & primed the new site. 
Went to bed with strict instructions for Robert to
keep an eye on me in case I went low.

Awoke to BG of 250.  Strange I thought to myself.  Had
a cup of coffee, retested & was shocked at the number
of 300.  Looked at the new site & viola blood was
creeping UP the tubing nearly 6 inches beyond the set.

Yanked it.  Took another 10 units via syringe.  Found
yet ANOTHER place to put in a set.  So far so good &
my BG is back to under 150.

What causes this?  First set was on my "love handle." 
Second was on my stomach where I USUALLY put it.

Have been having more pain that usual upon insertion
in my tummy, but don't know if that could be related
or not.

Any ideas?

-gail in denver
Dx'd T1 02/14/72 @ age 11, pumping since 1985-ish. 
More puzzled today than usual.

Do you Yahoo!?
Yahoo! Mail Plus - Powerful. Affordable. Sign up now.
for HELP or to subscribe/unsubscribe, contact: